MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF CARTO 3,D-F,TC; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF CARTO 3,D-F,TC; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35DFCT
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 17701145l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.(b)(6).Concomitant products: 1.Smartablate generator, us catalog #: g4c-0775, serial #: (b)(4).2.Smartablate pump, us catalog #: g4cp-0813, serial #: (b)(4).(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) procedure with a thermocool sf navigational catheter.It was reported that char was found on the tip of the catheter during a procedure.There were no patient consequences.The catheter was cleaned off and used to finish the case.Additional information was received on the event on (b)(6) 2017.The generator was set to power control at 50w max and 40 degrees cutoff.There were no errors or product problems noted.There were no issues related to temperature or flow on the catheter.It was noted that the temperature was 32 degrees, impedance 115ohms, and 40 watts.They used 1000 heparin.They clarified that the material found attached to the tip of the catheter was not char, but coagulum.The patient did not exhibit any neurological symptoms since the procedure was completed.Originally the char was assessed as not reportable.However, since we received clarification that the material was not char, but coagulum, the coagulum has been assessed as a reportable malfunction.Therefore, the awareness date is reset to (b)(6) 2017.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 12/21/17.It was noted that it was returned in the condition reported.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent an ischemic ventricular tachycardia (isvt) procedure with a thermocool sf navigational catheter.It was reported that char was found on the tip of the catheter during a procedure.There were no patient consequences.The catheter was cleaned off and used to finish the case.Additional information was received on the event on (b)(6) 2017.The generator was set to power control at 50w max and 40 degrees cutoff.There were no errors or product problems noted.There were no issues related to temperature or flow on the catheter.It was noted that the temperature was 32 degrees, impedance 115ohms, and 40 watts.They used 1000 heparin.They clarified that the material found attached to the tip of the catheter was not char, but coagulum.The patient did not exhibit any neurological symptoms since the procedure was completed.The returned device was visually inspected and during the first visual inspection coagulum was found on the catheter tip.However, the lab then clarified that the material was char.No char was observed during the second visual inspection, this could be related to the decontamination process during the first inspection.Per the event, the catheter was tested for electrical performance and stockert compatibility and it was found within specifications.Then a cool flow pump test was performed and the catheter passed specifications, the catheter was irrigating correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint has been verified.However, the catheter functionality was found within specifications.No issues were observed.Additionally, char is a physical phenomenon of radio frequency.It can be the normal result of the ablation process.(b)(4).

Brand Name
THERMOCOOL SF CARTO 3,D-F,TC
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 91765
MDR Report Key7062443
Report Number2029046-2017-01184
Device Sequence Number1895267
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public(01)10846835003208(11)170712(17)200630(10)17701145L
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberBNI35DFCT
Device Catalogue NumberBNI35DFCT
Device Lot Number17701145L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer11/02/2017
11/02/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/02/2018
03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1